Alert archive / Florida / Coastal Flood Statements in 2010
Coastal Flood Statement 39, NWS Miami, FL
NWS Miami, FL issued this coastal flood statement at Sep 18, 2010, 3:24 AM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It took effect at Sep 18, 2010, 8:00 AM EDT. It was in force for 7 days.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2010, 3:24 AM EDT (07:24 UTC)
- In effect from
- Sep 18, 2010, 8:00 AM EDT
- Expired
- Sep 24, 2010, 8:00 PM EDT
- In force
- 7 days
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.4 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1567 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
548 WHUS42 KMFL 180724 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 324 AM EDT SAT SEP 18 2010 ...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES... FLZ168-172-173-182200- /O.NEW.KMFL.CF.S.0039.100918T1200Z-100918T2200Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 324 AM EDT SAT SEP 18 2010 EAST NORTHEAST WINDS OF 15 TO 20 MPH, COMBINED WITH LOW TIDES AROUND THE NOON HOUR, LEAD TO A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF PALM BEACH, BROWARD AND MIAMI DADE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. && $$
10 follow-up statements
343 WHUS42 KMFL 181809 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 209 PM EDT SAT SEP 18 2010 ...A HIGH RISK OF RIP CURRENTS WILL CONTINUE ALONG THE ATLANTIC COAST BEACHES THROUGH TONIGHT... FLZ168-172-173-191200- /O.EXT.KMFL.CF.S.0039.000000T0000Z-100919T1200Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 209 PM EDT SAT SEP 18 2010 EAST TO NORTHEAST WINDS OF 15 TO 20 MPH WILL PREVAIL ALONG THE ATLANTIC COAST OF SOUTHEAST FLORIDA THROUGH TONIGHT, LEADING TO A HIGH RISK OF RIP CURRENTS ALONG THE BEACHES OF MIAMI-DADE, BROWARD, AND PALM BEACH COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. && $$ MJB
791 WHUS42 KMFL 190738 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 338 AM EDT SUN SEP 19 2010 ...A HIGH RISK OF RIP CURRENTS WILL CONTINUE ALONG THE ATLANTIC COAST BEACHES TODAY... FLZ168-172-173-191545- /O.EXT.KMFL.CF.S.0039.000000T0000Z-100920T0000Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 338 AM EDT SUN SEP 19 2010 NORTHEAST WINDS OF 15 TO 20 MPH, COMBINED WITH LOW TIDES JUST AFTER THE NOON HOUR, LEAD TO A HIGH RISK OF RIP CURRENTS ALONG THE BEACHES OF MIAMI DADE...BROWARD...AND PALM BEACH COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. && $$
278 WHUS42 KMFL 191409 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1009 AM EDT SUN SEP 19 2010 ...A HIGH RISK OF RIP CURRENTS WILL CONTINUE ALONG THE ATLANTIC COAST BEACHES TODAY... FLZ168-172-173-192215- /O.CON.KMFL.CF.S.0039.000000T0000Z-100920T0000Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 1009 AM EDT SUN SEP 19 2010 NORTHEAST WINDS OF 15 TO 20 MPH COMBINED WITH LOW TIDES JUST AFTER THE NOON HOUR WILL LEAD TO A HIGH RISK OF RIP CURRENTS ALONG THE BEACHES OF MIAMI DADE, BROWARD, AND PALM BEACH COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. && $$
965 WHUS42 KMFL 191856 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 256 PM EDT SUN SEP 19 2010 ...A HIGH RISK OF RIP CURRENTS WILL CONTINUE ALONG THE ATLANTIC COAST BEACHES THROUGH TONIGHT... ...SOME MINOR BEACH EROSION POSSIBLE LATE TONIGHT INTO MONDAY... FLZ168-172-173-201200- /O.EXT.KMFL.CF.S.0039.000000T0000Z-100920T1200Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 256 PM EDT SUN SEP 19 2010 NORTHEAST WINDS OF 15 TO 20 MPH WILL LEAD TO A HIGH RISK OF RIP CURRENTS ALONG THE BEACHES OF MIAMI DADE...BROWARD...AND PALM BEACH COUNTIES THROUGH TONIGHT. SOME MINOR BEACH EROSION IS ALSO POSSIBLE...ESPECIALLY AROUND THE TIME OF HIGH TIDE...WHICH OCCURS AROUND 7 AM EDT MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. && $$
839 WHUS42 KMFL 200838 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 438 AM EDT MON SEP 20 2010 ...HIGH RISK OF RIP CURRENTS WILL CONTINUE ALONG THE ATLANTIC COAST BEACHES THROUGH TONIGHT... ...SOME MINOR BEACH EROSION POSSIBLE PALM BEACH COUNTY TODAY AND TONIGHT... FLZ168-172-173-202000- /O.EXT.KMFL.CF.S.0039.000000T0000Z-100921T1200Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 438 AM EDT MON SEP 20 2010 NORTHEAST WINDS OF 15 TO 20 MPH WILL LEAD TO A HIGH RISK OF RIP CURRENTS ALONG THE BEACHES OF MIAMI DADE...BROWARD...AND PALM BEACH COUNTIES THROUGH TONIGHT. SOME MINOR BEACH EROSION IS ALSO POSSIBLE...PRIMARILY IN PALM BEACH COUNTY AROUND THE TIMES OF HIGH TIDE AROUND 7 AM AND 7 PM TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. && $$ MOLLEDA
296 WHUS42 KMFL 210816 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 416 AM EDT TUE SEP 21 2010 ...HIGH RISK OF RIP CURRENTS CONTINUES AT THE ATLANTIC BEACHES THROUGH TONIGHT... FLZ168-172-173-220215- /O.EXT.KMFL.CF.S.0039.000000T0000Z-100922T1200Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 416 AM EDT TUE SEP 21 2010 EAST TO NORTHEAST WINDS OF 15 TO 20 MPH WILL LEAD TO A HIGH RISK OF RIP CURRENTS ALONG THE BEACHES OF MIAMI DADE...BROWARD...AND PALM BEACH COUNTIES THROUGH TONIGHT. FOR THIS REASON...SWIMMING IS NOT ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. && $$ GREGORIA
860 WHUS42 KMFL 220801 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 401 AM EDT WED SEP 22 2010 ...HIGH RISK OF RIP CURRENTS CONTINUES AT THE ATLANTIC BEACHES THROUGH TONIGHT... FLZ168-172-173-231200- /O.EXT.KMFL.CF.S.0039.000000T0000Z-100923T1200Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 401 AM EDT WED SEP 22 2010 EAST WINDS NEAR 20 MPH WILL LEAD TO A HIGH RISK OF RIP CURRENTS ALONG THE BEACHES OF MIAMI DADE...BROWARD...AND PALM BEACH COUNTIES THROUGH TONIGHT. STRONG RIP CURRENTS ARE LIKELY. FOR THIS REASON...SWIMMING IS NOT ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. && $$ GREGORIA
560 WHUS42 KMFL 230718 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 318 AM EDT THU SEP 23 2010 ...HIGH RISK OF RIP CURRENTS CONTINUES AT THE ATLANTIC BEACHES THROUGH TONIGHT... FLZ168-172-173-241200- /O.EXT.KMFL.CF.S.0039.000000T0000Z-100924T1200Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 318 AM EDT THU SEP 23 2010 EAST WINDS OF 15 TO 20 MPH WILL LEAD TO A HIGH RISK OF RIP CURRENTS ALONG THE BEACHES OF MIAMI DADE...BROWARD...AND PALM BEACH COUNTIES THROUGH TONIGHT. STRONG RIP CURRENTS ARE LIKELY. FOR THIS REASON...SWIMMING IS NOT ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. && $$ GREGORIA
541 WHUS42 KMFL 240734 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 334 AM EDT FRI SEP 24 2010 ...HIGH RISK OF RIP CURRENTS CONTINUES AT THE ATLANTIC BEACHES THROUGH EARLY THIS EVENING... FLZ168-172-173-241545- /O.EXT.KMFL.CF.S.0039.000000T0000Z-100925T0000Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 334 AM EDT FRI SEP 24 2010 EAST WINDS OF 15 TO 20 MPH. COMBINED WITH LOW TIDES AT MID AFTERNOON, WILL LEAD TO A HIGH RISK OF RIP CURRENTS ALONG THE BEACHES OF MIAMI DADE...BROWARD...AND PALM BEACH COUNTIES. STRONG RIP CURRENTS ARE LIKELY. FOR THIS REASON...SWIMMING IS NOT ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. && $$
842 WHUS42 KMFL 241942 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 342 PM EDT FRI SEP 24 2010 ...HIGH RISK OF RIP CURRENTS CONTINUES AT THE ATLANTIC BEACHES THROUGH EARLY THIS EVENING... FLZ168-172-173-250000- /O.CON.KMFL.CF.S.0039.000000T0000Z-100925T0000Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 342 PM EDT FRI SEP 24 2010 EAST WINDS OF 15 TO 20 MPH WILL CONTINUE TO LEAD TO A HIGH RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES OF MIAMI DADE...BROWARD...AND PALM BEACH COUNTIES. STRONG RIP CURRENTS ARE LIKELY. FOR THIS REASON...SWIMMING IS NOT ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. && $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Sep 18, 1:05 AM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Sep 18, 1:05 AM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 105 AM EDT SAT SEP 18 2010 .AVIATION... ISOLD-WDLY SCT SHRA MOVG WSW THRU ATLC WATERS OFF OF MIAMI DADE CNTY. DUE TO VRY STABLE DRY AIR ALOFT ONLY SHRA XPCTD THRU PD. ONLY MIAMI DADE TERMINALS AFFECTED WITH PSBL VCSH THRU 12Z BUT BROWARD TERMINALS AS WELL AFT 12Z. VRY BRIEF...IF AT ALL...MVFR CIG/VSBY IF SHRA MOVS OVR ANY ONE TERMINAL. SFC WNDS NE 7-11 KTS BCMG AFT 13Z 10-13G20 KTS. AT KAPF...VFR THRU PD WITH SFC WNDS ENE 5-8 KTS BCMG AFT 16Z 10-12G18 KTS, && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 89 78 89 78 / 30 10 10 10 FORT LAUDERDALE 89 81 89 80 / 30 10 10 10 MIAMI 90 78 90 78 / 30 10 10 10 NAPLES 93 75 93 74 / 20 10 10 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...60/BD SHORT TERM/AVIATION...15/JR
Hazardous weather outlook, Sep 17, 7:44 PM EDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 744 PM EDT FRI SEP 17 2010 FLZ063-066>075-168-172>174-180930- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 744 PM EDT FRI SEP 17 2010 ...HIGH RISK OF RIP CURRENTS OVERNIGHT SOUTHEAST COAST... ...HAZARDOUS MARINE CONDITIONS IN THE ATLANTIC THROUGH NEXT WEEK... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT RIP CURRENTS: AN EAST TO NORTHEAST WIND OF 15 TO 20 MPH WILL CONTINUE ALONG THE ATLANTIC COAST OF SOUTHEAST FLORIDA OVERNIGHT, RESULTING IN A HIGH THREAT FOR RIP CURRENTS ALONG THE BEACHES OF MIAMI-DADE, BROWARD, AND PALM BEACH COUNTIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE THREAT FOR LARGE AND DANGEROUS RIP CURRENTS ALONG THE SOUTHEAST COAST WILL INCREASE SUBSTANTIALLY THROUGHOUT THE WEEKEND, AS A SWELL ORIGINATING FROM DISTANT HURRICANE IGOR ENTERS THE LOCAL ATLANTIC WATERS. THIS SWELL, WHICH IS EXPECTED TO BE MOST PRONOUNCED FROM SUNDAY INTO MONDAY, WILL ALSO LEAD TO VERY ROUGH AND HAZARDOUS MARINE CONDITIONS ON THE ATLANTIC WATERS, WHICH WILL LIKELY PERSIST THROUGH THE MIDDLE OF NEXT WEEK. HIGH SURF CONDITIONS AND MINOR BEACH EROSION WILL ALSO BE POSSIBLE, ESPECIALLY ALONG THE COAST OF PALM BEACH COUNTY. OTHERWISE, THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR THE SOUTHERN HALF OF MAINLAND SOUTH FLORIDA ON TUESDAY, AND FOR THE ENTIRE AREA ON BOTH WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. 70/DD
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 3:02 PM EDT | Small Craft Advisory for Hazardous Seas | MFL | 6 days |
Nearby
Coastal Flood Statements in Florida, 2010Every coastal flood statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.